MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH INTRAVASCULAR CATHETER 18GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH INTRAVASCULAR CATHETER 18GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Activation Problem (4042)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recx0282 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that wire would not thread and when they went to retract the needle, the needle wouldn¿t retract.The rn stated the wire did thread, but when catheter was advanced and pressed the safety button, it would not retract.Needle retracted once it was pulled out.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficult guidewire advancement was confirmed and the cause appeared to be use-related.The product returned for evaluation was one accucath peripheral iv catheter assembly.The catheter had been advanced and was not returned for evaluation.The safety button was depressed and the needle was fully withdrawn into the housing.The guidewire exhibited curved shape memory near the distal end.A sharp kink was observed in the coil region.Microscopic inspection of the guidewire confirmed a kink in the coil region of the guidewire.The wire was intact.Usage residues were observed.The kink in the coil region of the guidewire prevented complete retraction of the wire into the needle.The kink in the wire was consistent with attempted advancement against resistance, such as into tissue.The usage residues and event description suggested that occurred during device use.A lot history review (lhr) of recx0282 showed no other similar product complaint(s) from this lot number.

Brand Name
ACCUCATH INTRAVASCULAR CATHETER 18GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9788247
Report Number3006260740-2020-00722
Device Sequence Number16698163
Product Code FOZ
UDI-Device Identifier00801741110993
UDI-Public(01)00801741110993
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberN/A
Device Catalogue NumberAC0182252
Device Lot NumberRECX0282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1